Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 22, 2016, 3:18 PM CDT for Covington County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2016, 3:18 PM CDT (20:18 UTC)
- Expired
- Apr 22, 2016, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WWUS84 KMOB 222018
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT FRI APR 22 2016
ALZ060-FLZ205-222100-
COVINGTON AL-OKALOOSA INLAND FL-
318 PM CDT FRI APR 22 2016
...SPECIAL WEATHER STATEMENT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS
NEAR LAUREL HILL...OR 8 MILES WEST OF FLORALA...MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...FLORALA...LAUREL HILL AND LOCKHART.
LAT...LON 3099 8639 3083 8639 3078 8666 3108 8665
3116 8619 3099 8619
TIME...MOT...LOC 2017Z 270DEG 6KT 3100 8647
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 22, 11:55 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 22, 11:55 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CDT FRI APR 22 2016 .DISCUSSION...SEE UPDATED INFORMATION BELOW. && .UPDATE...NO UPDATES PLANNED FOR THE FORECAST. GUIDANCE CONTINUES TO HINT AS SOME AFTERNOON SHRA/TSRA BEFORE TRULY STABLE AIR MOVES OVER THE FA BEHIND A WIND-SHIFT LINE GENERALLY SOUTHEAST OF I65 AS I TYPE. HAVE LEFT THE PREVIOUS SHIFTS CHANCE OF PRECIP IN AS A RESULT. TEMPS ON TRACK. /16 && .AVIATION... 18Z ISSUANCE...DRIER...MORE STABLE AIR WILL MOVE OVER THE AREA LATER THIS AFTERNOON INTO TONIGHT. SOME TEMP DROPS IN CIGS TO LOW END MVFR LEVELS POSSIBLE BEFORE THE DRIER AIR MOVES IN. AM ANTICIPATING CIGS/VISBYS TO BE UPPER END MVFR LEVELS OR HIGH OVER MOST OF THE FA 06Z AND AFTER. /16 && .PREV DISCUSSION... /ISSUED 640 AM CDT FRI APR 22 2016/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION... 12Z ISSUANCE...MVFR/VFR CONDITIONS IN NUMEROUS SHOWERS AND STORMS WILL MAINLY AFFECT THE EASTERN PORTION OF THE AREA THIS MORNING WITH ISOLATED TO SCATTERED COVERAGE OTHERWISE EXPECTED FOR THE REMAINDER OF THE AREA THROUGH THE AFTERNOON. OTHER THAN A FEW SHOWERS/STORMS EARLY THIS EVENING...DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE PERIOD. PATCHY MVFR CONDITIONS IN LIGHT FOG OVER MUCH OF THE AREA WILL DISSIPATE BY MID MORNING. LIGHT SOUTHERLY WINDS WILL GRADUALLY SWITCH TO THE NORTHWEST AS A COLD FRONT...CURRENTLY ADVANCING FROM THE WEST...MOVES THROUGH THE AREA TODAY INTO THE EARLY EVENING. /29 PREV DISCUSSION... /ISSUED 411 AM CDT FRI APR 22 2016/ NEAR TERM /NOW THROUGH FRIDAY NIGHT/...AN UPPER TROF OVER THE EASTERN STATES...EXTENDING FROM THE LOWER MISSISSIPPI RIVER VALLEY TO THE GREAT LAKES...ADVANCES SLOWLY EASTWARD TO BE MAINLY ACROSS THE EASTERNMOST STATES BY LATE TONIGHT. AN ASSOCIATED SURFACE LOW ADVANCES ACROSS THE INTERIOR EASTERN STATES AND BRINGS A COLD FRONT INTO THE WESTERN HALF OF THE FORECAST AREA THIS MORNING...THEN THROUGH THE REMAINDER OF THE AREA THIS AFTERNOON INTO THE EARLY EVENING. ABUNDANT DEEP LAYER MOISTURE WILL BE IN PLACE OVER THE FORECAST AREA AT THE BEGINNING OF THE PERIOD WITH PRECIPITABLE WATER VALUES OF 1.3-1.5 INCHES...BUT THEN DECREASES THROUGH THE DAY AHEAD OF THE APPROACHING FRONT TO 1.0-1.2 INCHES AS THE MID/UPPER TROF ADVANCES ACROSS THE REGION. A SHORTWAVE MOVES ACROSS THE REGION THIS MORNING AND COUPLES WITH THE ADVANCING FRONTAL BOUNDARY TO RESULT IN WEAK TO MODERATE DEEP LAYER LIFT...THEN FORCING WEAKENS FURTHER WITH THE DEPARTURE OF THE SHORTWAVE AS THE FRONTAL BOUNDARY MOVES THROUGH THE REMAINDER OF THE AREA. SURFACE BASED CAPES INCREASE TO 500-1500 J/KG THIS MORNING...WITH THE HIGHEST VALUES OVER THE INTERIOR PORTION OF THE AREA. WHILE SIMILAR CAPE VALUES PERSIST INTO THE AFTERNOON...FORCING WILL BE WEAK AT BEST. SHEAR VALUES REMAIN VERY LOW WITH AN 850 MB FLOW OF 15-20 KNOTS...BUT DRIER AIR FLOWING INTO THE AREA WILL RESULT IN WET BULB ZERO VALUES IN THE FAVORED CONVECTIVE REGIONS DROPPING TO NEAR 10 KFT. AS SUCH CONTINUE TO SEE THE POTENTIAL FOR SOME STRONG STORMS TODAY MAINLY OVER INTERIOR AREAS WHERE THE BETTER FORCING WILL BE LOCATED...BUT THE POTENTIAL FOR SEVERE STORM DEVELOPMENT REMAINS LOW. HIGHS WILL BE NEAR 80 FOR MUCH OF THE AREA AND LOWS TONIGHT WILL RANGE FROM THE MID 50S INLAND TO AROUND 60 AT THE COAST. /29 SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...HIGH LEVEL TROF MAKES STEADY EASTWARD PROGRESSION INTO THE WEEKEND...MOVING OFF THE EAST COAST MAINLAND SATURDAY NIGHT AND INTO THE WESTERN ATLANTIC ON SUNDAY. AS THIS FEATURE DEPARTS TO THE EAST...A SHORTWAVE MID LEVEL RIDGE AXIS MOVES OVER THE SOUTHERN STATES. WITH THE FRONTAL BOUNDARY MENTIONED ABOVE HAVING MOVED EAST OF THE AREA...DEEP LAYER MOISTURE IS SWEPT OUT WHICH RESULTS IN A NICE WEEKEND. DAYTIME HIGHS IN THE LOWER HALF OF THE 80S SATURDAY...TREND CLOSER TO 85 MOST AREAS BY SUNDAY. ALONG THE BEACHES...DAILY HIGHS LOOK TO BE IN THE UPPER 70S. OVERNIGHT LOWS 55 TO 58 INTERIOR TO LOWER 60S COAST SATURDAY NIGHT...RANGE FROM 58 TO 62 NORTH OF I-10 TO 63 TO 66 COAST BY SUNDAY NIGHT. /10 LONG TERM /MONDAY THROUGH THURSDAY/...MOVING INTO MONDAY...NEXT SOUTHERN STREAM MID LEVEL TROF MAKES PASSAGE ACROSS THE CENTRAL GULF COAST. WITH OVERALL DEEP LAYER MOISTURE LIMITED (PWATS .90 TO 1 INCH)...CONFIDENCE IS TOO LOW ON SHOWER/STORM DEVELOPMENT FOR MONDAY. HEADING INTO THE MIDDLE OF THE WEEK...UPPER TROF EJECTS NORTHEAST OUT OF THE CENTRAL PLAINS AND CAUSES DOWN STREAM RIDGE TO AMPLIFY ACROSS THE GULF INTO THE SOUTHEAST. MOVING INTO A SUMMER-LIKE PATTERN AS WE MOVE INTO THE LAST WEEK OF APRIL. LOW LEVEL RIDGE OF HIGH PRESSURE TO EXTEND FROM THE WESTERN ATLANTIC INTO THE CENTRAL GULF NEXT WEEK MAINTAINS A MIX OF SUN AND CLOUDS WITH WARM DAYS. NIGHTS MILD. A SMALL CHANCE OF SHOWERS AND STORMS POSSIBLE OVER THE INTERIOR BY THURSDAY. /10 MARINE...LIGHT TO MODERATE SOUTHERLY WINDS WILL BECOME WESTERLY THIS AFTERNOON THEN NORTHWEST THIS EVENING AS A COLD FRONT APPROACHING FROM THE NORTH MOVES THROUGH THE AREA. AN OFFSHORE FLOW PREVAILS THROUGH SATURDAY NIGHT...THEN A LIGHT TO MODERATE SOUTHERLY FLOW RESUMES ON SUNDAY AND CONTINUES THROUGH TUESDAY. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 22, 4:04 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 404 AM CDT FRI APR 22 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-230915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 404 AM CDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SOME STRONG STORMS ARE POSSIBLE TODAY WITH LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-230915- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 404 AM CDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SOME STRONG STORMS ARE POSSIBLE TODAY WITH STRONG GUSTY WINDS. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 22, 3:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT FRI APR 22 2016
ALZ060-FLZ205-222100-
COVINGTON AL-OKALOOSA INLAND FL-
318 PM CDT FRI APR 22 2016
...SPECIAL WEATHER STATEMENT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS
NEAR LAUREL HILL...OR 8 MILES WEST OF FLORALA...MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...FLORALA...LAUREL HILL AND LOCKHART.
LAT...LON 3099 8639 3083 8639 3078 8666 3108 8665
3116 8619 3099 8619
TIME...MOT...LOC 2017Z 270DEG 6KT 3100 8647The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:38 AM CDT | Special Marine Warning | MOB | 67 min | |
| Apr 22, 4:44 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 22, 6:15 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 22, 8:14 AM CDT | Special Marine Warning | MOB | 31 min | |
| Apr 22, 9:47 AM CDT | Special Marine Warning | MOB | 58 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.